International Clinical and Medical Case Reports Journal (ISSN: 2832-5788) | Volume 2, Issue 7 | Case Report | Open Access
Specialist Department of Orthopaedics, BMH Kannur, IndiaFulltext PDF
Introduction: A greater number of cases of hepatitis B virus (HBV) reactivation have been reported in hepatitis B surface antigen (HBsAg) carriers as well as in HBsAg-negative patients who have recovered from HBV infection, coinciding with the increased use of biologicals and other immunosuppressants.
Case Report: A 54 year old male patient with complaints of abdominal pain, constipation, occasional vomiting and icterus ,on DMARDs and high dose of methylprednisolone for RA was examined. On investigation, he was diagnosed with immunosuppressant induced hepatitis B reactivation treated with antiviral and was on regular follow up with better clinical outcome.
Conclusion: High index of clinical suspicion should be there for patients receiving chronic Anti rheumatoid therapy with methotrexate, steroids and leflunomide in view of its systemic manifestation which results in HBV, HCV reactivation. Screening before beginning immunosuppressive therapy and Prophylactic antiviral medication were suggested in preventing Hbv reactivation in HBsAg-positive patients treated with biologicals or DMARDs.
Khadeejathul Nifana Nasrin NK, Karan Krishna Kurup, Muhammed Sinan Abdul Karim, Athul Hreendran, Jithin CR. Immunosuppressants Induced Hepatitis B Reactivation - A Case Report.Int Clinc Med Case Rep Jour. 2023;2(7):1-5.